Alert archive / Louisiana / Tornado Warnings in 1997
Tornado Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 4, 1997, 4:52 PM CST for Webster Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1997, 4:52 PM CST (22:52 UTC)
- Expired
- Apr 4, 1997, 5:30 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 042252 RRA TORSHV LAC119-042330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 452 PM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 530 PM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...NORTHERN WEBSTER PARISH AT 450 PM...DOPPLER RADAR INDICATED A TORNADO 6 MILES SOUTH OF SPRING HILL MOVING NORTH NORTHEAST AT 40 MPH. IF YOU ARE IN NOR6TH WEBSTER PARISH NEAR SHONGALOO LOUISIANA TAKE COVER IMMEDIATELY. IF YOU ARE IN THE PATH OF THIS TORNADO...GO TO AN INTERIOR HALLWAY ...CLOSET...OR BATHROOM ON THE LOWEST FLOOR. AVOID WINDOWS. 3
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 2:30 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 4, 2:30 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST FRI APR 4 1997 NOT MUCH TIME THIS AFTERNOON WITH ACTIVITY STARTING TO POP ACROSS W HALF OF CWA. COORD WITH NEW AND THE POSSIBILITY OF PRE-FRONTAL HEAVY RAINFALL TONIGHT AND HEAVY RAINFALL IN ASSOCIATION WITH SQUALL LINE DURING THE EARLY MORNING HOURS SAT...WILL ISSUE FLASH FLOOD WATCH FOR NW HALF OF LA WEST OF A LINE FROM JUNCTION CITY TO CYPRESS LA. HAVE DECIDED NOT TO INCLUDE NORTHEAST LOUISIANA IN FFA DUE TO EXPECTED ACCELERATION OF THE LINE AS IT MOVES FURTHER EAST. WOULD LIKE TO SEE AT LEAST CHANCE POPS ACROSS NW HALF OF LA FOR SECOND PERIOD AND WORD IT MAINLY TOWARDS MORNING BECAUSE OF UNCERTAINITY OF SQUALL LINE PLACEMENT. MOS NUMBERS LOOK GOOD...MY NUMBERS TO FOLLOW... SHV 64/76/53/72 +510 MLU 65/73/52/72 +630 13
In the hours before
Local storm report, Apr 4, 3:35 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
335 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
245 PM 2 W LUFKIN TX WIND DAMAGE
04/04/97 ANGELINA TREES DOWN ACROSS HWY 103
247 PM 2 NW LUFKIN TX WIND DAMAGE
04/04/97 ANGELINA TREES DOWN ACROSS I-69.
245 PM POLLOCK TX WIND DAMAGE
04/04/97 ANGELINA TREES DOWN ACROSS HWY 7.
305 PM NACOGDOCHES TX WIND DAMAGE
04/04/97 NACODGOCHES SATELLITE DISH BLOWN OFF A
LOCAL RADIO STATIONS BUILDING.
13Special weather statement, Apr 4, 4:40 PM CST, 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-042340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 440 PM CST FRI APR 4 1997 ...A TORNADO WATCH IN EFFECT UNTIL 800 PM CST FOR PARTS OF NORTHEAST TEXAS... ...A TORNADO WATCH IN EFFECT UNTIL 1000 PM CST FOR NORTH LOUISIANA AND SOUTHWEST ARKANSAS... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS... ...A FLASH FLOOD WATCH CONTINUED IN EFFECT THROUGH TONIGHT FOR THE WESTERN HALF OF NORTH LOUISIANA... ...A FLASH FLOOD WARNING CONTINUED IN EFFECT UNTIL 730 PM CST FOR CADDO AND BOSSIER PARISHES IN NORTHWEST LOUISIANA... ...THE SEVERE THUNDERSTORM WARNING FOR DESOTO PARISH IN NORTHWEST LOUISIANA HAS BEEN CANCELLED... ...A SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 500 PM CST FOR CADDO AND BOSSIER PARISH IN NORTHWEST LOUISIANA... AT 440 PM CST DOPPLER RADAR IN SHREVEPORT SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA GENERALLY EAST OF A LINE FROM NEAR DE QUEEN ARKANSAS SOUTH TO NEAR LONGVIEW AND LUFKIN TEXAS. VERY HEAVY RAINFALL IN THUNDERSTORMS OVER NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS CONTINUED TO PRODUCE RAINFALL AMOUNTS IN EXCESS OF 1 1/2 TO 2 INCHES PER HOUR WHICH HAS RESULTED IN FLOODING IN THE SHREVEPORT/BOSSIER CITY METRO AREA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:55 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 50 min |
| Apr 4, 4:11 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Apr 4, 4:23 PM CST | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 4, 4:48 PM CST | Severe Thunderstorm Warning | SHV | Webster | 27 min |
| Apr 4, 5:10 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 50 min |
Nearby
Tornado Warnings in Louisiana, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.